MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. SET SCREW STARTER; SCREWDRIVER

ZIMMER BIOMET SPINE, INC. SET SCREW STARTER; SCREWDRIVER
Catalog Number 07.02119.001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tips of a vital mis t20 starter and final driver fractured intra-operatively.There was no reported patient impact.This is report two of two for this event.
 
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.The lot number is unknown; therefore the device history records are unable to be reviewed.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Additional Manufacturer Narrative
If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.Reference report 3012447612-2023-00402.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3: "device evaluation anticipated, but not yet begun" is erroneous and no longer applies.The device was evaluated.Corrections in h3.Additional information in h6: component, investigation type, findings, and conclusions.Device evaluation: the returned device matches the information in the complaint file and was examined.Visual inspection revealed the tip is twisted and cracked.Root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to wear through use over time or multiple sterilization cycles.This event could also be attributed to off-axis forces applied during use.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left (b)(6) control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
SET SCREW STARTER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
sabrina abla
10225 westmoor dr.
westminster, CO 80021
7206965158
MDR Report Key18387442
Report Number3012447612-2023-00403
Device Sequence Number4209834
Product Code HXX
UDI-Device Identifier00889024010574
UDI-Public(01)00889024010574(10)113906
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.02119.001
Device Lot Number113906
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date01/29/2024
05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic